MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an 840 ventilator had a gui (graphical user interface) had a lower display issue.The ventilator was not on a patient at the time of the event.The service engineer replaced the gui board and backlight inverters to correct the issue.The unit passed all testing and operates within the manufacturing specifications.
 
Additional Manufacturer Narrative
Product analysis: a graphic user interface (gui) printed circuit board (pcb) and backlight inverters pcb were returned to covidien/ medtronic¿s product analysis.A visual inspection of the returned components was performed, no notable conditions were found.The returned components were installed into a test ventilator for analysis; no errors were recorded in the diagnostic logs.An investigation was performed and the identified root cause of the gui pcb was isolated to a component (video graphics array controller u34) on the xena i pcb.No fault was found on the backlight inverters pcb.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6771309
Report Number8020893-2017-07308
Device Sequence Number652887
Product Code CBK
UDI-Device Identifier10884521077188
UDI-Public10884521077188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220DRAC-GR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1